MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 7MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 7MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035477300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device not returned.
 
Event or Problem Description
It was reported that the subject coil was fractured when advanced through the microcatheter shaft.The coil and microcatheter were replaced, and the procedure was completed successfully.No patient consequences were reported due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the delivery wire was noted to be kinked/bent at the proximal end and the proximal contact was found to be broken/fractured.Dried blood was noted on the delivery wire at the proximal end of the introducer sheath, and flushing the sheath freed the sheath from the delivery wire.During functional testing, the main coil was able to advance through the introducer sheath without friction and the main coil was noted to be intact.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the coil was not advanced or retracted with force, the patient's anatomy was not tortuous, and all broken parts of the coil were able to remove from the patient's anatomy.There was no allegation against the microcatheter (sl-10) used in the procedure.During analysis, the coil delivery wire was found to be kinked/bent at the proximal end and the proximal contact wire was broken/fractured.The main coil was found to be intact when advanced through the introducer sheath with no visible damage noted.Therefore, the as reported issue main coil broken/fractured during use was not confirmed.In the case of this complaint, it is probable that the fractured proximal contact was interpreted as damage to the main coil.It is probable that the damage to the delivery wire and proximal contact were sustained due to handling of the device during delivery in the microcatheter.Therefore, an assignable cause of handling damage will be assigned to the as analyzed issues coil delivery wire kinked/bent and coil proximal contact wire broken/fractured.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 7MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11559280
Report Number3008881809-2021-00136
Device Sequence Number14647793
Product Code HCG
UDI-Device Identifier04546540676580
UDI-Public04546540676580
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Model NumberM0035477300
Device Catalogue NumberM0035477300
Device Lot Number21176145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Patient Age71 YR